Alert archive / West Virginia / Tornado Warnings in 2014

Tornado Warning 15, NWS Baltimore/Washington

July 13, 2014Frederick County, Virginia; Berkeley County, Morgan County, West Virginia

NWS Baltimore/Washington issued this tornado warning at Jul 13, 2014, 7:34 PM EDT for Frederick County, Virginia; Berkeley County, Morgan County, West Virginia. It was in force for 26 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2014, 7:34 PM EDT (23:34 UTC)
Expired
Jul 13, 2014, 8:00 PM EDT
In force
26 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Frederick County, VA, Berkeley County, WV, Morgan County, WV

The radar

The Sterling radar (KLWX), 79 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:37 PM EDTTORNADO2 Wnw Glengary, WVNWS STORM SURVEY CONFIRMED A TORNADO TOUCHED DOWN IN THE 500 BLOCK OF TUB RUN HOLLOW ROAD IN SOUTHWESTERN BERKELEY COUNTY WV. SEVERAL DOZEN TREES WERE SNAPPED AND TOPPED...AND ANOTHER WAS UPROOTED...ALONG A 130 YARD PATH ON EITHER SIDE OF THE ROAD. THE TORNADO
Jul 13, 7:39 PM EDTTSTM WND DMG2 Nne Glengary, WVSNAPPED TREE NEAR THE INTERSECTION OF BACK CREEK VALLEY ROAD AND KATHYS LANE.
Jul 13, 7:45 PM EDTTSTM WND DMG3 W Martinsburg, WVMULTIPLE TREES WERE DOWN JUST WEST OF MARTINSBURG.
Jul 13, 7:47 PM EDTTSTM WND DMG3 Wnw Martinsburg, WVMULTIPLE TREES AND WIRES DOWN ON THATCHER ROAD.
Jul 13, 7:49 PM EDTTSTM WND DMG2 Sw Shanghai, WVTUB RUN HOLLOW ROAD - AROUND 40 LARGE TREE TOPS SNAPPED OFF AND ONE TREE LAYING ON HOUSE
Jul 13, 7:49 PM EDTTSTM WND DMG2 W Martinsburg, WVLARGE SECTION OF TREE AND NUMEROUS LIMBS FROM OTHER TREES DOWN IN THE 9500 BLOCK OF TUSCARORA PIKE WEST OF MARTINSBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 4:06 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WFUS51 KLWX 132334
TORLWX
VAC069-WVC003-065-140000-
/O.NEW.KLWX.TO.W.0015.140713T2334Z-140714T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
734 PM EDT SUN JUL 13 2014

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN FREDERICK COUNTY IN NORTHWEST VIRGINIA...
  SOUTHERN MORGAN COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
  CENTRAL BERKELEY COUNTY IN THE PANHANDLE OF WEST VIRGINIA...

* UNTIL 800 PM EDT

* AT 730 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS NEAR VALLEY HIGH...AND WAS MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHANGHAI...
  JONES SPRINGS...
  TOMAHAWK...
  JOHNSONTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3959 7804 3947 7794 3933 7828 3945 7835
TIME...MOT...LOC 2334Z 240DEG 28KT 3943 7823

$$
CS
1 follow-up statement
192 
WWUS51 KLWX 132356
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
756 PM EDT SUN JUL 13 2014

VAC069-WVC003-065-140004-
/O.EXP.KLWX.TO.W.0015.000000T0000Z-140714T0000Z/
FREDERICK VA-MORGAN WV-BERKELEY WV-
756 PM EDT SUN JUL 13 2014

...THE TORNADO WARNING WILL EXPIRE AT 800 PM EDT FOR BERKELEY...
MORGAN AND FREDERICK COUNTIES...

THE CIRCULATION THAT PROMPTED THE TORNADO WARNING HAS FALLEN APART 
AND BECOME A LARGE STRAIGHT LINE SEVERE THUNDERSTORM WIND GUST. THUS 
THE TORNADO WARNING WILL EXPIRE FOR THE WESTERN PART...WHERE IT HAS 
PASSED...AND WILL REVERT TO A SEVERE THUNDERSTORM WARNING FOR 
DAMAGING WIND GUSTS FOR THE EASTERN PART.

THIS REMAINS A DANGEROUS STORM. STAY INDOORS UNTIL IT HAS PASSED.

LAT...LON 3959 7804 3947 7794 3933 7828 3945 7835
TIME...MOT...LOC 2354Z 240DEG 28KT 3951 7806

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jul 13, 2:50 PM EDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jul 13, 2:50 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
250 PM EDT SUN JUL 13 2014

.SYNOPSIS...
BERMUDA HIGH WILL KEEP SOUTHERLY FLOW ACROSS THE MID-ATLANTIC INTO
TUESDAY. A COLD FRONT WILL APPROACH THE AREA TONIGHT AND STALL
OVER THE AREA MONDAY BEFORE PUSHING EAST LATE TUESDAY. CANADIAN
HIGH PRESSURE WILL BUILD ACROSS THE EASTERN STATES WEDNESDAY
THROUGH THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 18Z...THE BERMUDA HIGH HAS SET UP WITH SLY FLOW ACROSS THE
AREA. DEWPOINTS HAVE RISEN A COUPLE DEGREES TO AROUND 70F SINCE
DAYBREAK. A COLD FRONT IS OVER THE MIDWEST...EXTENDING WSW FROM THE
ERN GREAT LAKES THROUGH INDIANAPOLIS. SCATTERED THUNDERSTORMS HAVE
BROKEN OUT ALONG THIS BOUNDARY. THESE WILL BE THE FOCUS OF THE MOST
SIGNIFICANT WEATHER FOR THE AREA THROUGH TONIGHT. TONIGHT IS A GOOD
OPERATIVE WORD AS THE 15Z HRRR HAS THIS ACTIVITY REACHING THE
POTOMAC HIGHLANDS AROUND 6PM AND SPREADING EAST INTO THE AREA AFTER
THAT. 6PM TO 2AM IS THE ANTICIPATED TIMEFRAME FOR THUNDERSTORMS TO
ENTER THE AREA AND REACH THE BALT-WASH METRO. THE COLD FRONT WILL
STALL OR EVEN RETROGRADE TONIGHT. THIS WILL MAKE FOR AN ACTIVE
MONDAY.

INCREASING MOISTURE IS MAKING FOR AN UNSTABLE AFTERNOON. RAP
ESTIMATES FROM SPC MESOANALYSIS PAGE DEPICTS 1500 TO 3000 J/KG SOUTH
OF DC. THIS IS MAINLY DUE TO THE SUNSHINE THAT HAS BEEN STRONG
SOUTHEAST OF DC. AREAS SOUTH AND SOUTHEAST SHOULD SEE SOME TSTM
DEVELOPMENT LATE THIS AFTERNOON (THOUGH THE CU FIELD CURRENTLY SEEMS
TO BE STRUGGLING TO TAKE HOLD). WITH BULK SHEAR 20 KT OR LESS THIS
WOULD BE PULSE ACTIVITY. OTHERWISE...IT IS A WAITING GAME FOR THE
OHIO ACTIVITY WHICH CONTINUES TO INCREASE SINCE 18Z.

TONIGHT...BULK SHEAR INCREASES AS THE COLD FRONT APPROACHES ALLOWING
MULTI-CELL CLUSTERS. PWATS APPROACHING 2IN WILL ALLOW FOR HEAVY
RAIN...SO A FLASH FLOOD THREAT EXISTS FOR TONIGHT. CLOUDS AND SLY
FLOW KEEP MIN TEMPS UP...GENERALLY LOW TO MID 70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
MONDAY AND TUESDAY...SECONDARY LOBE OF DEEP LOW NORTH OF THE GREAT
LAKES SWINGS DOWN INTO THE GREAT LAKES MONDAY...AMPLIFYING THE
TROUGH OVER THE MIDWEST STATES INTO TUESDAY. MEANWHILE THE STALLED
FRONT WILL BE THE FOCUS OF DEVELOPMENT FOR OVER 24 HRS. THERE SHOULD
BE A DIURNAL EBB AND FLOW OF ACTIVITY WITH MONDAY EVENING (ACROSS
THE CWA) AND TUESDAY AFTERNOON/EVENING (EAST OF THE BLUE RIDGE)
BEING THE MOST HIGH IMPACT TIMES. SLIGHT RISK FOR MONDAY. LOW LEVEL
SHEAR PROFILES STILL LOOK TOO WEAK TO PROVIDE A TORNADO THREAT.
HEAVY RAIN AND DAMAGING WINDS ARE THE MAIN THREATS. SPC DAY 2 UPDATE
DOES MENTION THE POTENTIAL FOR SFC LOW DEVELOPMENT ALONG THE FRONT.
THIS WOULD PROVIDE AT LEAST SOME TORNADO THREAT...SO THAT THREAT
WILL NEED TO BE FOLLOWED BY SUBSEQUENT FORECAST SHIFTS.

ABOVE NORMAL TEMPERATURES PERSIST THROUGH TUESDAY AHEAD OF THE COLD
FRONT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL USHER IN STABLE AIR WEDNESDAY INTO WEDNESDAY
NIGHT. THERE IS A CHANCE THAT A SHOWER OR PERHAPS A RUMBLE OF
THUNDER WILL LINGER ACROSS PARTS OF SOUTHERN MARYLAND AND THE
CHESAPEAKE BAY...MAINLY EARLY WEDNESDAY. TEMPERATURES WILL BE COOLER
THAN NORMAL FOR THE MIDDLE OF JULY. A PLEASANT NIGHT WEDNESDAY NIGHT
WITH TEMPERATURES A FEW DEGREES BELOW NORMAL.

A FEW POP-UP SHOWERS COULD DEVELOP THURSDAY INTO THURSDAY EVENING AS
A WEAK PIECE OF ENERGY PIVOTS ACROSS THE REGION. MOST OF THE
ACTIVITY WOULD DEVELOP IN THE POTOMAC HIGHLANDS AND SHENANDOAH
VALLEY WHERE IT WOULD BECOME SLIGHTLY LESS STABLE THAN THE
METROPOLITAN AND CHESAPEAKE BAY AREAS. TEMPERATURES SHOULD REMAIN
BELOW NORMAL.

A STRONGER PIECE OF UPPER LEVEL ENERGY RIDING ALONG THE OHIO VALLEY
FRIDAY INTO FRIDAY NIGHT WILL BRING A BETTER CHANCE OF SHOWERS AND
EVEN A COUPLE OF THUNDERSTORMS ANYWHERE ACROSS THE REGION. THE GFS
MODEL WANTS TO SLOW DOWN THE NORTHEASTWARD PROGRESS OF THIS ENERGY
SATURDAY AND SATURDAY NIGHT. BOTH THE EURO AND GFS SHOW THIS TYPE OF
ACTIVE PATTERN FRIDAY THROUGH SATURDAY NIGHT. WE KEPT CHANCE OF
SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT AS WELL.
TEMPERATURES FRIDAY SHOULD BE SLIGHTLY BELOW NORMAL OR NEAR NORMAL.
IF THERE IS A LARGE AND PERSISTENT COVERAGE OF SHOWERS AND
THUNDERSTORMS SATURDAY...THEN TEMPERATURES COULD REMAIN BELOW
NORMAL. IF SHOWERS AND THUNDERSTORMS DEVELOP IN LIEU OF DAYTIME
HEATING LATER IN THE AFTERNOON AND EVENING...THEN TEMPERATURES COULD
TURN OUT TO BE A FEW DEGREES ABOVE NORMAL.

WITH ONE PIECE OF ENERGY FOLLOWING ANOTHER SUNDAY...WE LEFT CHANCES
OF SHOWERS AND THUNDERSTORMS FOR NOW. THERE APPEARS TO BE NO BIG
PATTERN CHANGE TOWARD THE LATTER PART OF NEXT WEEKEND.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR PREVAILS INTO THIS EVENING AHEAD OF THUNDERSTORMS ALONG A COLD
FRONT APPROACHING FROM THE MIDWEST. IFR IN HEAVY TSRA. OTHERWISE SLY
FLOW 10-15KT. THUNDERSTORMS ON TAP FOR MONDAY EVENING AND TUESDAY
AFTERNOON/INTO THE EVENING AS THE COLD FRONT STALLS FOR
MONDAY...THEN PUSHES EAST TUESDAY.

MVFR OR IFR CONDITIONS ARE POSSIBLE FOR MTN...BWI AND PERHAPS DCA
WEDNESDAY WITH SOME SHOWER OR THUNDERSTORM ACTIVITY IN THE
VICINITY...MAINLY EARLY IN THE DAY. ALL OTHER TERMINALS SHOULD HAVE
VFR CONDITIONS. WINDS WILL BE NORTHWEST WEDNESDAY VEERING AROUND TO
THE NORTH LATER WEDNESDAY LESS THAN 10 KNOTS. WINDS MAY BE STRONGER
IN SHOWERS OR THUNDERSTORMS EARLY WEDNESDAY AT THE MTN...BWI AND DCA
TERMINALS.

MVFR OR IFR CONDITIONS MAY OCCUR AT THE CHO OR IAD TERMINALS DUE TO
POP-UP SHOWERS AND THUNDERSTORMS POSSIBLY AROUND THURSDAY.
OTHERWISE...VFR CONDITIONS ELSEWHERE.

&&

.MARINE...
SLY FLOW 15-20 KT UP THE MD PORTION OF THE BAY AND LOWER TIDAL
POTOMAC INTO LATE TONIGHT...WITH MD WATERS SOUTH OF SANDY POINT IN
AN SCA INTO MONDAY MORNING. GUSTS TO AROUND 22 KT. SLY FLOW
GENERALLY 10-15KT MONDAY AFTERNOON AND NIGHT. HOWEVER...GUSTY
THUNDERSTORMS AND SPECIAL MARINE WARNING ARE POSSIBLE BOTH MONDAY
AND TUESDAY. COLD FRONT MOVES EAST FROM THE WATERS TUESDAY NIGHT.

NO HAZARD MARINE CONDITIONS EXPECTED WEDNESDAY THROUGH THURSDAY.

&&

.TIDES/COASTAL FLOODING...
WATER LEVELS HAVE INCREASED TO THREE QUARTERS OF A FOOT ABOVE A FULL
MOON NORMAL THIS AFTERNOON AND MAY INCREASE MORE AS SLY FLOW
INCREASES THIS EVENING. THE PREFERRED MORNING HIGH TIDE MONDAY
SHOULD BE MORE IMPACTFUL THAN THIS MORNING'S HIGH TIDE THAT SIMPLY
REACHED THE MINOR FLOODING THRESHOLD OF 2.40 FT. EXPECT A COASTAL
FLOOD ADVISORY FOR ANNE ARUNDEL...WASHINGTON DC...AND POSSIBLY
BALTIMORE/ALEXANDRIA.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ530-531-539.
     SMALL CRAFT ADVISORY UNTIL 10 AM EDT MONDAY FOR ANZ532>534-540-
     541-543.
     SMALL CRAFT ADVISORY UNTIL 10 AM EDT MONDAY FOR ANZ537.

&&

SYNOPSIS...BAJ
NEAR TERM...BAJ
SHORT TERM...BAJ
LONG TERM...KLW
AVIATION...BAJ/KLW
MARINE...BAJ/KLW
TIDES/COASTAL FLOODING...BAJ
Hazardous weather outlook, Jul 13, 4:11 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
411 PM EDT SUN JUL 13 2014

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
140915-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
411 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS THIS EVENING.

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR PORTIONS
OF THE WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SMALL CRAFT ADVISORY CONTINUES FOR MARYLAND WATERS SOUTH OF
SANDY POINT MONDAY MORNING.

THUNDERSTORMS WILL BE MORE NUMEROUS MONDAY AND TUESDAY. SEVERE
THUNDERSTORMS...CAPABLE OF DAMAGING WIND GUSTS AND LARGE HAIL...WILL
BE POSSIBLE EACH DAY. AN ISOLATED TORNADO CANNOT BE RULED OUT LATE
MONDAY. IN ADDITION...ANY THUNDERSTORM WILL PRODUCE VERY HEAVY
RAINFALL AND MAY RESULT IN LOCALIZED FLASH FLOODING.

MINOR COASTAL FLOODING IS POSSIBLE AT SENSITIVE LOCATIONS ALONG
THE WESTERN SHORELINE OF THE CHESAPEAKE BAY AND UPPER TIDAL
POTOMAC DURING HIGH TIDE MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE MONDAY AND POSSIBLE ON TUESDAY
AS WELL.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-140915-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
411 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE
EASTERN PANHANDLE OF WEST VIRGINIA AND WESTERN MARYLAND UNTIL 11 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE MORE NUMEROUS MONDAY AND TUESDAY. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS...CAPABLE OF DAMAGING WIND
GUSTS...LARGE HAIL...AND AN ISOLATED TORNADO LATE MONDAY. THERE IS
AN ISOLATED SEVERE RISK ON TUESDAY...PRIMARILY EAST OF THE BLUE
RIDGE. IN ADDITION...ANY THUNDERSTORM WILL PRODUCE VERY HEAVY
RAINFALL AND MAY RESULT IN LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT FOR THE EASTERN PANHANDLE OF WEST
VIRGINIA AND WESTERN MARYLAND. THIS WILL LIKELY BE NEEDED LATE
MONDAY AND POSSIBLE ON TUESDAY AS WELL.

In the hours before

Local storm report, Jul 13, 6:30 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
630 PM EDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             2 SSW ELKTON            38.39N  78.63W
07/13/2014  M0.75 INCH       ROCKINGHAM         VA   TRAINED SPOTTER

            PENNY SIZE HAIL.

&&

EVENT NUMBER LWX1400772

DH
Local storm report, Jul 13, 7:22 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
722 PM EDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     2 S SHANKS              39.29N  78.69W
07/13/2014                   HAMPSHIRE          WV   911 CALL CENTER

            A TREE WAS DOWN ON HEIDE COOPER ROAD.

&&

EVENT NUMBER LWX1400773

DH
Local storm report, Jul 13, 7:24 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
724 PM EDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     1 SSW THREE CHURCHES    39.38N  78.67W
07/13/2014                   HAMPSHIRE          WV   911 CALL CENTER

            A TREE WAS DOWN ON POTTER ROAD AT OLD JERSEY MOUNTAIN
            ROAD.

&&

EVENT NUMBER LWX1400774

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:05 PM EDTSevere Thunderstorm WarningLWXFrederick, City of Winchester40 min
Jul 13, 7:42 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Shenandoah, Warren, City of Winchester48 min
Jul 13, 7:31 PM EDTSevere Thunderstorm WarningLWXBerkeley, Hampshire, Morgan29 min

Nearby

Tornado Warnings in West Virginia, 2014Tornado Warnings in Virginia, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.